Health

You Shouldn’t Use Turmeric if You Take These Kinds of Medications

Turmeric is an extremely helpful natural component, which is believed to be an alternative treatment for numerous different illnesses. Namely, as its use has fewer side-effects, it is often recommended as a natural variant of medications and drugs.

In a few rare situations, turmeric can cause severe negative results on the health and wellness, if used excessively, or if mixed with certain medications.

When referring to turmeric, people usually think about the ground-up root of this plant, that has been used as a culinary spice, as a medicine, and in ceremonies in India for much more than four centuries.

Various studies have shown the health gains of turmeric, even though not all of them are scientifically backed- up.

Most of its properties are due to its active ingredient, curcumin, which has been found to have powerful anti-carcinogenic, anti-inflammatory, anti-oxidant, and anti-thrombotic properties.

Due to its beneficial action, various people use turmeric in combination with other medicine, or as an alternative to their prescribed medications. This is mostly due to their wish to avoid the negative effects and complications of the excessive use of prescriptions.

Turmeric can be dangerous if consumed in combination with some specific drugs and may cause damaging and serious side-effects.

In some cases, its most advantageous properties may become dangerous if combined with drugs. Therefore, its anti-thrombotic property which reduces blood clots may endanger the health when combined with blood-thinning medicines, such as aspirin, warfarin (Coumadin, or clopidogrel (Plavix). Specifically, their combination actually increases the effect of the blood-thinning drugs and therefore raises the risk of bleeding.

Turmeric also interacts with diabetes medications, which decrease the blood sugar. Specifically, it increases their effect, and thus raises the risk of low blood sugar level. As a result, you may encounter a number of side– effects, like blurred eyesight, delirium, impaired intellectual function, anxiety, and shakiness.

The consumption of turmeric might also lead to allergies, like outbreaks like rashes or hives, and may even cause lack of breath and anaphylaxis.

Additionally, turmeric must not be combined with drugs that reduce stomach acid, as the body will actually boost its production of stomach acid, and therefore, lead to nausea, stomach pain, bloating, and esophagus damage.

These kinds of medications which decrease the stomach acid consist of Omeprazole, Famotidine (Pepcid), Cimetidine (Tagamet), and Ranitidine (Zantac).

For that reason, if you take turmeric at the same time as some drug or medicine, or in case you experience some allergic reaction, you should change it with any other natural alternatives or decrease the amount of turmeric you take in.

Click to comment

Leave a Reply

Your email address will not be published. Required fields are marked *

To Top